

The third in-person *Kawarabi* conference - **Dubai 2024 An Educational program, workshop and advocacy for Kawasaki Disease**

Date: Thursday November 7th to Friday November 8th, 2024

Venue: Dusit Thani hotel, Dubai, UAE

Mode: Day 1 (November 7th Kawarabi **ZOOM**)

Day 2 (November 8th Kawarabi **Hybrid**)

KidsHeart Program (November 8th-10th in-person)

CME credits:

This activity is accredited by: Dubai Healthcare Authority

ONLINE REGISTRATION LINK

https://formurl.com/to/KidsHeartKawarabiOnlineRegistration

<u>Venue address</u>: 133 Sheikh Zayed Road, P. O. Box 23335, Dubai, UAE (<u>Dusit Thani Dubai Hotel in Dubai</u>, UAE – Dusit Hotels and Resorts)

<u>Registration</u>: Free registration with limited seats (for in-person attendance please register at cme@kidsheart.ae before 2024/10/15), sponsored by KidsHeart (www.kidsheart.ae).

<u>Target audience</u>: Physicians and healthcare personnel from different Arab countries and neighboring regions: students, young doctors, fellows, residents, family doctors, specialists (pediatrics, rheumatology, cardiology, infectious diseases).

Aims: The conference has the following objectives:

- 1) To improve access to care and strengthen patient advocacy for better long-term outcome in patients with Kawasaki disease.
- 2) To learn first-hand from clinical vignettes representing classical and common pitfalls.
- 3) To share actual challenging clinical cases and discuss in a collegial fashion.
- 4) To engage young doctors and medical students in Kawasaki disease knowledge and research.

Educational format:

- o *Magistral lectures*: Kawasaki disease teaching, research, structuring and advocacy.
- <u>Clinical cases</u>: Prepared by junior trainees together with an expert discussant discussing practical clinical topics, animate the discussion and provide the subsequent key message.
- o *Meet-the-expert*: An interactive Q/A dialogue style discussion with audience participation.

<u>Program developers</u>
Nagib Dahdah, MD, MBA (Montreal, Canada); Raed Alzyoud, MD (Amman, Jordan); Kenza Bouayed, MD (Casablanca, Morocco); Mohamad Suleiman, MD (Abu-Dhabi, UAE) – CEO, KidsHeart; Nadine Choueiter, MD (New York, NY, USA); Ashraf Harahsheh, MD (Washington, DC, USA).

<u>Kawarabi</u> (The Kawasaki Disease Arab Initiative) is a trans-national voluntary collaboration committed to teaching the science and clinical management of patients with Kawasaki disease and disseminating that knowledge within the Arab world.

General statement: "The diagnosis and management of acute Kawasaki disease patients rests on classical clinical symptoms, often incomplete, occasionally atypical, with the support of basic biological tests. Besides clinical exposure to KD cases, there is no formal training in Kawasaki disease science. Clinical expertise comes with exposure to a vast variety of cases. The purpose of the Kawarabi Program is to provide the learner with the skills needed to achieve that expertise through dedicated didactic sessions. The sessions will include a variety of interactive challenging clinical scenarios where experts and learners share knowledge. The Program also emphasizes issues not limited to direct lectures and learning clinical skills. The program offers a broad-spectrum initiative towards rich and strong networking between healthcare providers, officials authorities including public health approach and pharmacoeconomic analyses.

| | Day 1 Thursday November 7, 2024 (ZOOM enabled) |
|--------------------------|---|
| November 7 th | THE PROGRAM C |
| 08:00 - 09:00 | Registration for the core Faculty and presenters |
| Welcome | Welcome, opening remarks, and program overview |
| 9:00 - 09:30 | Mohamed Suleiman , KidsHeart perspective on pan-Arab education conferences. |
| (30 min.) | Nagib Dahdah , Kawarabi, mission, objectives, and accomplishments |
| Ignite talk | Moderator: Antoine Abdelmasih, Fahad Alahmadi |
| 09:30-09:50 | Parent / patient advocacy perspectives, towards a working entity |
| (20 min.) | KD family & patient from Lebanon – Mrs. Carla & Ms. Adriana Hasbani , young adult KD |
| | Nidal and Brian Raslan & Kareem (parents group build prospects) – Australia |
| Case based | Moderators: Maiy H El-Sayed, Zohra Fitouri. |
| discussions | Challenges in managing and diagnosing patients with Kawasaki disease. |
| | Each case will be presented by submitter or medical student or resident and then |
| 09:50 - 10:50 | discussed by a panel. (Format: 5-minute presentation per case, 10-minute discussions) |
| (60 min.) | Cases will cover: |
| | Atypical KD dermatology presentation (Maysam Abed, Bagdad, Iraq), |
| | 2- Missed KD leading to MI (Belal Yasin , with Dr Ashraf Harahsheh, Washington DC) |
| | 3- Evolving acute aneurysms (intensification of therapy, surveillance) (Bavly |
| | Barsoum, with Dr Hala Agha, Cairo, Egypt) |
| | 4- KD case presenting with MI and thrombus from Abu-Dhabi (Najib Shooq |
| | Alshehhi & Ganna Amr Mohamed, with Dr Antoine Abdel-Masih, Sheikh Khalifah |
| | Medical Center, Abu-Dhabi) |
| | Develope Manage Divers (Develope Conside) Kenne Bergard (Dherra) Aluce Kethi |
| | Panelists: Maryam Piram (Dermatology, Canada), Kenza Bouayed (Rheum), Alyaa Kotbi |
| 10:50 - 11:20 | (Cardiology, Egypt), Sherif Rizk (Cairo, Egypt). Moderators: Aso Saleh, Hanifa Alrabti. |
| (30 min.) | New series, state of the matters |
| (SO IIIII) | - Jerusalem Al-Qods, Palestine: Sima Abu Alsaud (Al Qods, Palestine) |
| | - Baghdad, Iraq: Maysam Yusuf Abed (Baghdad, Iraq) |
| | - Assessing KD collaboration potentials in the KSA: Fahad Alahamadi (KSA) |
| | - Assessing KD conaboration potentials in the KSA. Panau Alahamadi (KSA) |
| Break | Break, coffee for the in-person team |
| 11:20- 11:40 | |
| 11:40 - 12:40 | Moderators: Hesham Al-Saloos, Nagib Dahdah |
| (60 min.) | Kawarabi current works updates |
| | 1. Morocco KD networking assessment: (Kenza Bouayed , Casablanca, 10 minutes) |
| | 2. Kawarabi KD all-cause mortality surveillance (Hanady Al-Haddad, Beirut, 15 |
| | minutes) |
| | 3. <u>IKDS 2024 update</u> (30 minutes): Raed Alzyoud (Amman, Jordan) & Kenza |
| | Bouayed (Casablanca, Morocco) |
| 12:40 - 1:40 | Lunch break |
| 4.00 | |
| 1:40 - 2:40 pm | Moderators: Rima Abed, Samir Ladj |
| (60 min.) | Invited oral abstracts (Top 4 abstracts) |
| | > 10-minute presentation |
| | ➤ 5 minutes Q/A |
| 02:45 - 03:45 | Moderators: Ashraf Harahsheh. |
| (60 min.) | Kawarabi planned projects update |
| | Kawarabi prospective study (Raed Al-Zyoud) |
| | |

| | Kawarabi interventional survey (Hala Ammar, Milad El-Segaier) Kawarabi MIS-C registry & new-wave MIS-C (Hanifa Alrabti) Kawarabi coronary Z score project (Yahya El-Ghandour) |
|--------------------------|---|
| <i>Break</i> 3:45 – 4:00 | > Break, coffee for the in-person team |
| 4:00-5:00 | Moderators: Nadine Choueiter, Hala Agha. |
| (60 min.) | Kawarabi Townhall meeting |
| | Update on Data entry Kawarabi retrospective KD registry (10 minutes): Mariam |
| | Mohamed, Montreal |
| | Bistra Zheleva: Global Strategy and Advocacy; Children's HeartLink (Minneapolis, USA) |
| | Next Top 10 priorities for Kawarabi science |
| | • Steering Committee update; Agenda: (Science funding opportunities, Family / patient |
| | advocacy, Public Health sector) |
| 05:00 pm | Adjourn of first day |

| | Day 2 Friday November 8, 2024 (in-person ONLY) |
|--------------------------|---|
| November 8 th | ⇒ THE PROGRAM C |
| 08:00 - 09:00 | Registration |
| 9:00 - 10:30 | Welcome of the day: Nagib Dahdah |
| (90 min.) | <u>Moderator</u> : Nagib Dahdah |
| | Long term management of children with KD |
| International | 1. Long-term follow-up: Seda Tierney, San Francisco, USA (9–10 PM, PT; <u>-1 day</u>) |
| insight on Kawasaki | 2. Transition of care: Adriana Tremoulet, San Diego, CA, USA (9-10 PM, PT; -1 day) |
| disease | 3. Anticoagulation: Annette Baker, Boston, MA, USA (12PM–1AM, EST <u>same day</u>) |
| Coronary | 4. Percutaneous option for Kawasaki coronary obstructions; The pediatric |
| artery | challenges: Andre Jakob, Munich, Germany (6AM–7AM, Berlin time; same day) |
| management | 5. Percutaneous option for Kawasaki coronary obstructions; Differences with |
| | atherosclerotic challenges: Sherif Rizk, Cairo, Egypt (7AM-8:30AM, Cairo time; same |
| | <mark>day</mark>) |
| | Panelists: Mohammad Suleiman, Ashraf Harahsheh, Maiy H El-Sayed. |
| | |
| 10:30-11:00 | <u>Moderator</u> : Salwa Al Gendi, Mohamad Shehata |
| (30 min.) | Advanced cardiac Imaging |
| | 1. Role of imaging in the acute and long-term management of Kawasaki disease: |
| | Nadine Choueiter, NYC, USA |
| Break | Break, coffee |
| 11:00- 11:15 | |
| 11:15-12:15 | Moderator: Ashraf Harahsheh, Nagib Dahdah |
| (60 min.) | Kawarabi KD guidelines for the primary care physician (the manuscript) |
| | <u>Part 1</u> : Rational, goals, audience, and planned distribution (10 minutes) |
| | Open discussions (10 minutes) (Yara Tawfiq Abu Saleh; Ashraf Harahsheh) |
| | Part 2: Top 10 learning points in Kawarabi KD guidelines and comparison to international |
| | KD guidelines (10 minutes) (Yara Tawfiq, Bann Khraisat, or Tala Haddad; Nagib Dahdah) |
| | Open discussions (10 minutes) |

| | Panelist (10 minutes): Kawarabi Guideline Faculty Writers; Raed Al Zyoud, Kenza |
|----------------|---|
| | Bouayed, Aso Saleh, Alya Kotby, Mohamed Samir Ladj, Zohra Fitouri. |
| | Moderator: Magdy Mahmoud, Raed Alzyoud |
| 12:15 - 12:45 | Ask the expert |
| (30 min.) | ➤ A clinical situation for audience discussion (teenage case) |
| | Audience response questions about different case scenarios. |
| | Panelists: Nermeen Al-Kholy, Antoine Abdlemassih |
| 12:45 - 2:00 | Prayer time & Lunch break |
| 2:00 - 5:00 | KidsHeart Pediatric Cardiology session: |
| | |
| | (please refer to KidsHeart dedicated brochure) |
| | |
| 5:00 - 7:00 pm | Echocardiogram scanning workshop: Kawasaki disease aneurysms, coronary fistulas |
| | and other coronary anomalies (for students, echo sonographers, pediatric |
| Coronary | cardiologists, adult cardiologists) |
| Echocardiogra | The session will focus on obtaining images of coronary arteries for children with KD. |
| phy hands-on | Participants will have an opportunity for hands on live scanning and will also be |
| workshop | |
| | exposed to recorded images of coronary artery aneurysms. |
| | There will be several groups consisting of 10 -15 participants, 1 healthy |
| | volunteer/Kawasaki disease patient and 1 expert coronary imager |
| | <u>Lead</u> : Nadine Choueiter. |
| | Patient-Volunteers |
| | <u>Faculty</u> : Nermeen Al-Kholy, Pierre Mouawad, Salwa Al Gendi, Antoine Abdlemassih, Aso |
| | Faeq Saleh, Mohamad Shehata. |
| 7:00 pm | Adjourn Kawarabi |
| | |
| | |

| Day 3, Saturday November 9 & Day 4, Sunday November 10 | | |
|---|--|--|
| KidsHeart programming & Workshops | | |
| Thematic: General pediatrics and Pediatric Subspecialties | | |